MAUDE Adverse Event Report: ARTHREX, INC. SWIFTSTITCH HIP SUTURE PASSER; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SWIFTSTITCH HIP SUTURE PASSER; ORTHOPEDIC MANUAL SURG INSTR
Model Number SWIFTSTITCH HIP SUTURE PASSER
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an arthroscopic hip surgery the front part of the device got bent and could no longer be used without breaking off.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-4068hl swiftstitch¿ suture passer, batch 5195170509, was received for investigation.Visual evaluation noted that the jaw was fractured at the tip.Functional testing was not performed due to the inability to grasp the suture.The most likely cause of the reported failure is user-related factors, such as prying or applying excessive mechanical force to the device.The complaint allegation is not confirmed.Refer to the investigation photos.

Brand Name
SWIFTSTITCH HIP SUTURE PASSER
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24413635
Report Number1220246-2026-00859
Device Sequence Number12231843
Product Code LXH
UDI-Device Identifier00888867300217
UDI-Public(01)00888867300217(11)250801(17)300731(10)5195170509
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSWIFTSTITCH HIP SUTURE PASSER
Device Catalogue NumberAR-4068HL
Device Lot Number5195170509
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown